Alert archive / Wisconsin / Flash Flood Warnings in 2012
Flash Flood Warning 3, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at May 27, 2012, 8:02 PM CDT for Burnett County, Wisconsin. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2012, 8:02 PM CDT (01:02 UTC)
- Expired
- May 28, 2012, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
County Burnett County, WI
The radar
The Duluth radar (KDLH), 124 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1850 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
116
WGUS53 KDLH 280102
FFWDLH
WIC013-280700-
/O.NEW.KDLH.FF.W.0003.120528T0102Z-120528T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
802 PM CDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BURNETT COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 200 AM CDT MONDAY
* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DULUTH DOPPLER RADAR ESTIMATES THAT SEVERAL INCHES
OF RAIN HAD FALLEN ACROSS POLK COUNTY. RIVERS FLOW INTO SOUTHERN
BURNETT COUNTY FROM THIS AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ALPHA...BRANSTAD...FALUN...FOUR CORNERS...GRANTSBURG...HERTEL...
SIREN...TRADE LAKE AND TRADE RIVER.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NORTH FORK CLAM RIVER...COWAN CREEK...CLAM RIVER...WOOD RIVER...HAY
CREEK...INDIAN CREEK...KNAPP CREEK...TRADE RIVER...WOOD CREEK...BLACK
BROOK...KENT CREEK...YELLOW RIVER...BLACK CREEK...SAINT CROIX RIVER
AND WOLF CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4585 9266 4587 9212 4572 9217 4572 9252
4565 9252 4564 9254 4564 9281
$$
DAP1 follow-up statement
861
WGUS73 KDLH 280428
FFSDLH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT SUN MAY 27 2012
WIC013-280700-
/O.CON.KDLH.FF.W.0003.000000T0000Z-120528T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNETT WI-
1128 PM CDT SUN MAY 27 2012
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN BURNETT COUNTY
UNTIL 200 AM CDT...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
ANOTHER AREA OF HEAVY RAINFALL WILL MOVE INTO SOUTHERN BURNETT
COUNTY INTO EARLY MORNING...WITH ANOTHER INCH OR TWO OF RAINFALL
EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ALPHA...BRANSTAD...FALUN...FOUR CORNERS...GRANTSBURG...HERTEL...
SIREN...TRADE LAKE AND TRADE RIVER.
THE BURNETT COUNTY LAW ENFORCEMENT CENTER REPORTED ONLY SOME MINOR
FLOODING AS OF 1130 PM. HOWEVER...WITH NEW RAINFALL MOVING
IN...THERE MAY BE SOME FURTHER PROBLEMS THROUGH EARLY MORNING.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
NORTH FORK CLAM RIVER...COWAN CREEK...CLAM RIVER...WOOD RIVER...HAY
CREEK...INDIAN CREEK...KNAPP CREEK...TRADE RIVER...WOOD CREEK...BLACK
BROOK...KENT CREEK...YELLOW RIVER...BLACK CREEK...SAINT CROIX RIVER
AND WOLF CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4585 9266 4587 9212 4572 9217 4572 9252
4565 9252 4564 9254 4564 9281
$$
DAPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at May 27, 7:35 PM CDT, 27 minutes earlier.
Area forecast discussion, May 27, 7:35 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
735 PM CDT SUN MAY 27 2012
.AVIATION...05/28/00Z ISSUANCE...
IFR IN LOW CLOUDS ACROSS NORTHEAST MN AND HIGH-END MVFR TO VFR IN
SCATTERED TO BROKEN CLOUDS ACROSS NORTHWEST WI AND SOUTHERN PINE
COUNTY MN. VLIFR IN DENSE FOG ACROSS HIGHER TERRAIN ALONG THE
LAKE SUPERIOR NORTH SHORE...INCLUDING THE DULUTH AREA. ISOLATED
THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...WILL BEGIN
THE EVENING MOVING UP THE ST CROIX VALLEY TOWARD THE DULUTH AREA.
MORE THUNDER STORMS...MOST WITH INTENSE RAIN...STRONG AND
DESTRUCTIVE WIND...AND VERY LARGE HAIL OVER 2 INCHES WILL SPREAD
ACROSS THE AREA FROM WEST TO EAST BEGINNING ABOUT MIDNIGHT TONIGHT
AND CONTINUING INTO EARLY MONDAY. WEST WIND WITH MVFR CONDITIONS
IN BROKEN CLOUDS WILL FOLLOW. CLOUDS WILL SCATTER OUT...WITH
RESULTING VFR CONDITIONS FROM XVG- DLH AND ACROSS NORTHWEST WI
BEGINNING LATE MONDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 441 PM CDT SUN MAY 27 2012/
SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM
OVER SERN NODAK...WITH A WARM FRONT EXTENDING EAST OF THE LOW
ACROSS CNTL MN AND OVER NRN WI. EAST WINDS OVER LAKE SUPERIOR HAS
BASICALLY STOPPED THE NWD MOVEMENT OF THE WARM FRONT...ALTHOUGH WARM
AIR IS OVERRUNNING THE MARINE LAYER CREATING ELEVATED INSTABILITY
FROM THE TWIN PORTS ON NORTH. ALONG AND SOUTH OF THE WARM FRONT
THE INSTABILITY IS SURFACE-BASED WITH MLCAPE VALUES RANGING FROM
1000-2000 J/KG. WITH FAIRLY STRONG HELICITY VALUES INVOF AND JUST
SOUTH OF THE WARM FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY ACROSS THE SRN HALF OF OUR CWA WHERE THE MAIN
SVR THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER PER
SPC...THERE WILL BE A SMALL CHANCE FOR TORNADOES. FOR FURTHER
DETAILS ABOUT SEVERE POTENTIAL TONIGHT...PLEASE REFER TO THE
SWODY1 AND SWOMCD PRODUCTS ISSUED BY THE SPC.
THE OTHER FORECAST CONCERN FOR TONIGHT IS THE HEAVY RAIN POTENTIAL
AS THE SFC LOW AND TRAILING COLD FRONT PROPAGATE EWD ACROSS THE
CWA. THE NWP MODELS ARE IN BETTER AGREEMENT WITH PRECIP TOTALS
ACROSS THE NORTHLAND TONIGHT...PRODUCING 1 TO 2 INCHES OF RAINFALL
ACROSS THE SAINT CROIX RIVER VALLEY...AITKIN/CROW WING COUNTIES
AND AREAS TO THE NORTHEAST ACROSS THE TWIN PORTS AND OVER THE
MINNESOTA ARROWHEAD INCLUDING MOST OF SAINT LOUIS COUNTY. THE TWO
AREAS THAT MAY NOT EXPERIENCE HEAVY RAINFALL AMOUNTS WILL BE
ACROSS OUR FAR WRN ZONES AND OUR ERN WI ZONES. THIS PRECIP FCST
STILL FITS OUR FLASH FLOOD WATCH WELL. AND WITH STRONG TO SEVERE
STORMS POSSIBLE...LOCALLY HEAVIER AMOUNTS ARE PROBABLE. THE FRONT
IS PROGGED TO BE OVER OUR ERN ZONES EARLY MONDAY MORNING...AND
MOVE EAST OF OUR FCST AREA BY MIDDAY. THE PARENT UPPER LEVEL
TROUGH WILL THEN DIG SEWD OVER OUR FCST AREA MONDAY AFTERNOON INTO
MONDAY NIGHT PRODUCING SCTD SHOWERS AND STORMS...MAINLY ACROSS OUR
NRN ZONES.
AREAS OF FOG WILL AFFECT THE DULUTH/CLOQUET AREAS THROUGH THIS
EVENING...WITH DENSE FOG POSSIBLE THROUGH LATE AFTERNOON. THE FOG
SHOULD DISSIPATE SOMEWHAT WHEN THE PRECIP DEVELOPS THIS EVENING.
LONG TERM...WEDNESDAY THROUGH SUNDAY.
AS A BROAD UPPER TROUGH REMAINS...HIGH PRESSURE FROM THE CANADIAN
PRAIRIES WILL BUILD OVER THE FORECAST AREA TUESDAY NIGHT THROUGH
FRIDAY AND OVER THE MID MISSISSIPPI VALLEY AND OHIO VALLEY THIS
WEEKEND. COLD ADVECTION CLOUDS AND A FEW SHOWERS WILL REMAIN...
LIKELY PROTECTING OUR AREA FROM A FREEZE TUESDAY NIGHT. WE WILL
HAVE TO MAKE SURE CLEARING...ESPECIALLY NORTH OF DULUTH DOES NOT
BEGIN BEFORE DAYBREAK WEDNESDAY. THE DEEPENING OF THE UPPER TROUGH
OVER OUR AREA WILL CHILL THE COLUMN BUT SHOULD DESTABILIZE THE AIR
ENOUGH TO MAINTAIN SOME CLOUDS AND AGAIN PROTECT OUR AREA FROM
FROST OR A FREEZE...EVEN AS THE COLUMN COOLS LATE WEDNESDAY NIGHT
AND EARLY THURSDAY. THE HIGH SUN SHOULD FINALLY WARM THE
UNSEASONABLY COLD COLUMN REDUCING THE POSSIBILITY OF THE
TEMPERATURE ENDANGERING CROPS AND PLANTS FRIDAY AND SATURDAY
MORNING. AS THE SURFACE HIGH BUILDS FURTHER UP THE OHIO VALLEY AND
HEIGHTS ALOFT RISE...A SOUTHWEST FLOW SHOULD FINALLY BEGIN TO
MODERATE TEMPERATURES ACROSS OUR AREA SUNDAY. ADDITIONALLY...THE
WARM ADVECTION IS APT TO INTRODUCE A CHANCE OF OVERRUNNING SHOWERS
SUNDAY.
&&
.POINT TEMPS/POPS...
DLH 50 73 47 54 / 90 60 20 50
INL 52 69 43 48 / 80 50 60 60
BRD 60 73 48 54 / 90 30 20 40
HYR 65 80 49 58 / 80 60 20 30
ASX 54 77 51 58 / 80 70 20 40
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR MNZ012-019>021-026-
034>038.
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR WIZ001-006-007.
LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT MONDAY FOR LSZ121-140>148.
&&
SHORT TERM...EOM
LONG TERM....EOM
AVIATION...EOMHazardous weather outlook, May 27, 5:45 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 545 PM CDT SUN MAY 27 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 545 PM CDT SUN MAY 27 2012 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING ACROSS THE NORTHLAND AND PERSIST OVERNIGHT TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE NORTHLAND TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. HOWEVER ISOLATED TORNADOES ARE POSSIBLE ALONG AND SOUTH OF U.S. HIGHWAY 2. THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING TONIGHT ACROSS PARTS OF THE NORTHLAND. IT APPEARS AT THIS TIME THAT THE HEAVIEST RAIN WILL FALL ALONG A NORTH SOUTH CORRIDOR EXTENDING FROM BRAINERD TO SPOONER...NORTHWARD THROUGH THE TWIN PORTS ALONG HIGHWAY 61 AND 53...AND INTO THE TIP OF THE ARROWHEAD. VERY HEAVY RAIN IN A SHORT PERIOD OF TIME...ON TOP OF ALREADY SATURATED SOILS...WILL CREATE THE POTENTIAL FOR FLASH FLOODING. CHECK THE LATEST FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LSZ121-140>148-281030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 545 PM CDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHEAST WINDS...COMBINED WITH INCREASING WAVE HEIGHTS WILL PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST NEAR SHORE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR ON MONDAY. BERDES/TENTINGER MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 27, 6:00 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
600 PM CDT SUN MAY 27 2012
MNZ025-034>036-280000-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-
600 PM CDT SUN MAY 27 2012
...THUNDERSTORMS ARE FORMING IN THE BRAINERD LAKES AREA...
AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM EMILY
TO 7 MILES SOUTH OF ERSKIN LAKE...MOVING EAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS UP TO HALF AN INCH IN A HALF HOUR...
* THUNDERSTORMS WILL BE NEAR...
LITTLE PINE AND GARRISON BY 605 PM...
PINE KNOLL BY 610 PM...
AITKIN BY 615 PM...
WEALTHWOOD BY 620 PM...
WALDECK AND HASSMAN BY 625 PM...
BAIN AND WAUKENABO BY 630 PM...
GLEN BY 635 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4684 9406 4684 9310 4616 9308 4616 9344
4624 9344 4624 9380 4616 9381 4616 9405
EOMLocal storm report, May 27, 6:43 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
643 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL SIREN 45.78N 92.38W
05/27/2012 M0.50 INCH BURNETT WI TRAINED SPOTTER
&&
KKLocal storm report, May 27, 7:03 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 3 ESE WEBSTER 45.86N 92.30W
05/27/2012 M0.75 INCH BURNETT WI PUBLIC
&&
KKLocal storm report, May 27, 7:08 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
708 PM CDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL SIREN 45.78N 92.38W
05/27/2012 M1.00 INCH BURNETT WI AMATEUR RADIO
&&
KKSpecial weather statement, May 27, 7:40 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 740 PM CDT SUN MAY 27 2012 MNZ038-280115- PINE- 740 PM CDT SUN MAY 27 2012 ...STRONG THUNDERSTORMS OVER EASTERN PINE COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF DANBURY...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS. LOCATIONS IMPACTED INCLUDE... MARKVILLE... DUXBURY... CLOVERTON... KINGSDALE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4630 9247 4625 9229 4599 9228 4602 9260 BERDES
Special weather statement, May 27, 8:00 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
800 PM CDT SUN MAY 27 2012
WIZ001-280130-
DOUGLAS-
800 PM CDT SUN MAY 27 2012
...STRONG THUNDERSTORMS OVER NORTHERN DOUGLAS COUNTY...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BENNETT...MOVING NORTHEAST AT 40 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.
LOCATIONS IMPACTED THROUGH 830 PM INCLUDE...
SOUTH RANGE... LAKE NEBAGAMON... WENTWORTH...
POPLAR... MAPLE... BLUEBERRY...
CLOVERLAND...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4643 9209 4669 9196 4670 9194 4670 9182
4675 9164 4675 9156 4638 9164
BERDESThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 38 min |
| May 27, 7:19 PM CDT | Areal Flood Advisory | DLH | Burnett, Douglas, Washburn | 6 hr |
| May 27, 7:21 PM CDT | Tornado Warning | DLH | Burnett | 54 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 23 min |
| May 27, 7:54 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 36 min |
| May 27, 8:00 PM CDT | Special Weather Statement | DLH | Douglas | 30 min |
| May 27, 8:16 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 44 min |
| May 27, 8:20 PM CDT | Special Weather Statement | DLH | Douglas | 25 min |
| May 27, 8:27 PM CDT | Special Weather Statement | DLH | Washburn | 33 min |
| May 27, 8:34 PM CDT | Special Weather Statement | DLH | Douglas | 26 min |
| May 27, 9:02 PM CDT | Areal Flood Advisory | DLH | Burnett, Douglas | 6 hr |
| May 27, 9:28 PM CDT | Flash Flood Warning | DLH | Burnett, Douglas | 6 hr |
| May 27, 10:04 PM CDT | Special Weather Statement | DLH | Douglas | 41 min |
| May 28, 1:29 AM CDT | Areal Flood Warning | DLH | Burnett, Douglas, Washburn | 12 hr |
| May 28, 3:32 AM CDT | Areal Flood Warning | DLH | Burnett, Douglas | 10 hr |
| May 28, 1:31 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 59 min |
| May 28, 2:28 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 47 min |
| May 28, 2:42 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 48 min |
| May 28, 3:11 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 49 min |
| May 28, 3:36 PM CDT | Special Weather Statement | DLH | Douglas | 24 min |
| May 28, 3:49 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Douglas | 41 min |
| May 28, 4:27 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield | 33 min |
| May 28, 4:34 PM CDT | Special Weather Statement | DLH | Burnett | 41 min |
| May 28, 5:11 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas | 49 min |
| May 28, 5:55 PM CDT | Severe Thunderstorm Warning | DLH | Douglas, Washburn | 50 min |
| May 28, 6:24 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas, Sawyer, Washburn | 51 min |
| May 28, 6:55 PM CDT | Special Weather Statement | DLH | Washburn | 35 min |
Nearby
Flash Flood Warnings in Wisconsin, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.